Alert archive / U.S. Virgin Islands / Flash Flood Watches in 2008
Flash Flood Watch 5, NWS JSJ
NWS JSJ issued this flash flood watch at Sep 3, 2008, 7:45 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 7:45 AM CDT (12:45 UTC)
- Expired
- Sep 3, 2008, 10:46 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 6:01 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 3, 6:01 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
701 AM AST WED SEP 3 2008
.SYNOPSIS...AT 5 AM AST...TROPICAL STORM HANNA HAS BEEN NEARLY
STATIONARY DURING THE PAST FEW HOURS AND CURRENTLY LOCATED NEAR
LATITUDE 20.2 NORTH AND LONGITUDE 72.2 WEST. TROPICAL STORM IKE
WAS LOCATED NEAR LATITUDE 20.6 NORTH AND LONGITUDE 49.6
WEST...TRACKING WEST NORTHWEST NEAR 15 KNOTS. A GENERALLY
SOUTHERLY FLOW WILL BE OBSERVED ACROSS THE LOCAL REGION BETWEEN
THESE TWO SYSTEMS THROUGH EARLY FRIDAY.
&&
.DISCUSSION...AN OUTER BAND OF TROPICAL STORM HANNA MOVE FROM THE
PASSAGE EAST OVER THE WESTERN HALF OF PUERTO RICO...GENERATING
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SHOWERS THAT
HAVE OCCURRED FOR THE PAST FEW DAYS HAVE SATURATED THE SOILS
ACROSS THE ISLAND INCREASING THE POTENTIAL FOR FLASH FLOODING.
THEREFORE A FLASH FLOOD WATCH WAS ISSUED FOR THE ISLAND OF ENTIRE
ISLAND OF PUERTO RICO THROUGH 400 PM. IN THE PAST 3 HOURS RAINFALL
ACCUMULATIONS WERE BETWEEN 1 TO 3 INCHES MAINLY ACROSS THE WESTERN
HALF THE ISLAND. IN THE PAST HOUR...ANOTHER AREA OF HEAVY SHOWERS
DEVELOPED OVER THE EASTERN PORTIONS OF THE ISLAND.
MODELS CONTINUE TO SUGGEST THE WESTERLY MOVEMENT OF HANNA LATER
TODAY AND TONIGHT BUT THE MOISTURE ASSOCIATED TO THIS SYSTEM WILL
SLOWLY MOVE OUT AREA. AT THE MOMENT THE TROPICAL STORM IKE IS
MOVING WEST NORTHWEST BUT MODELS ARE SUGGESTING A SLIGHT TURN TO
THE SOUTH IN THE NEXT 24 TO 36 HOURS...POSITIONING THE SYSTEM AT
ABOUT 300 MILES TO THE NORTH OF PUERTO RICO ON SATURDAY.
&&
.AVIATION...THE OUTER RAIN BANDS FROM TROPICAL STORM HANNA WILL
CONTINUE TO AFFECT THE LOCAL FLYING AREA DURING THE DAY. THE
HEAVIEST CONVECTION...WITH CLOUD TOPS OVER 50K FEET ARE OVER
SOUTHWESTERN PUERTO RICO AND THE COASTAL WATERS OF THE SOUTHERN MONA
PASSAGE. ALL TAF SITES CAN EXPECT MOMENTARY IFR CONDITIONS NEXT 18
HOURS...WITH FREQUENT LIGHTNING EXPECTED OVER THE SOUTHERN HALF OF
THE ISLAND AND WATERS WEST AND SOUTH OF PUERTO RICO.
&&
.MARINE...OUTER BANDS OF TROPICAL STORM HANNA CONTINUE TO AFFECT
ALL LOCAL WATERS...MAINLY THE MONA PASSAGE. STRONG WINDS
ASSOCIATED TO HANNA IS GENERATING CHOPPY SEAS ACROSS THE WEST
CARIBBEAN AND WEST ATLANTIC WATERS. MODELS CONTINUE TO SUGGEST THE
DEVELOPMENT OF HANNA...THEREFORE INTRODUCE A SIGNIFICANT INCREASE
ON SEA HEIGHTS OVER THE WESTERN WATERS. THIS FORECAST IS BASED OF THE
FETCH THAT HANNA SHOULD DEVELOP OVER WATERS NORTH OF THE
HISPANIOLA. ALSO NE SWELLS ASSOCIATED IKE COULD REACHING THE LOCAL
WATERS BETWEEN LATE THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 80 92 80 / 50 20 20 20
STT 88 79 88 79 / 50 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLOOD WATCH UNTIL 4 PM AST THIS AFTERNOON FOR CENTRAL INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHWEST-PONCE AND
VICINITY-SOUTHWEST-WESTERN INTERIOR.
VI...NONE.
&&
93/10/Hazardous weather outlook, Sep 3, 6:11 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 711 AM AST WED SEP 3 2008 AMZ710>750-PRZ001>013-041115- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 711 AM AST WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT OUTER RAIN BANDS FROM TROPICAL STORM HANNA...LOCATED OVER THE NORTH COAST OF HAITI...WILL BE AFFECTING THE AREA THROUGHOUT THE DAY. SOILS ARE SATURATED THROUGHOUT MOST OF THE ISLAND...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE AREAS OF FLASH FLOODING AND MUDSLIDES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM AST FOR THE ENTIRE ISLAND OF PUERTO RICO. MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP AND SATURATED TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-041115- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 711 AM AST WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE OUTER BANDS OF TROPICAL STORM HANNA WILL CONTINUE TO BRING PERIODS OF MODERATE RAINFALL...CAPABLE OF PRODUCING MINOR FLOODING OF SMALL STREAMS AND CREEKS ALONG WITH PONDING OF WATER ON ROADWAYS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 3, 2:06 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 306 AM AST WED SEP 3 2008 PRZ005>011-030800- ISABELA PR-HORMIGUEROS PR-CIALES PR-FLORIDA PR-JAYUYA PR-ADJUNTAS PR- MARICAO PR-OROCOVIS PR-MOCA PR-QUEBRADILLAS PR-SABANA GRANDE PR- SAN GERMAN PR-SAN SEBASTIAN PR-UTUADO PR-YAUCO PR-VILLALBA PR- AGUADILLA PR-AGUADA PR-LAS MARIAS PR-LARES PR-GUAYANILLA PR-BARCELONETA PR-CAMUY PR-GUANICA PR-HATILLO PR-JUANA DIAZ PR-MANATI PR-PONCE PR-CABO ROJO PR-MAYAGUEZ PR-RINCON PR-PENUELAS PR-LAJAS PR-ANASCO PR-ARECIBO PR- 306 AM AST WED SEP 3 2008 AT 305 AM AST NWS DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE OUTER BANDS OF TROPICAL STORM HANNA HAVE MOVED OVER THE WESTERN HALF OF PUERTO RICO. THE MOST INTENSE THUNDERSTORMS WERE LOCATED NEAR THE MAYAGUEZ AREA...MOVING NORTH NORTHEASTWARD AT 5 TO 10 MPH. THESE STORMS AND WILL AFFECT MUCH OF THE WESTERN HALF OF PUERTO RICO THROUGH 450 AM. EXPECT PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS...FREQUENT AND DANGEROUS LIGHTNING...AND POSSIBLE SMALL HAIL. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Sep 3, 2:29 AM CDT, 5 hours 16 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 306 AM AST MIERCOLES 3 DE SEPTIEMBRE DE 2008 PRZ005>011-030800- ISABELA PR-HORMIGUEROS PR-CIALES PR-FLORIDA PR-JAYUYA PR-ADJUNTAS PR- MARICAO PR-OROCOVIS PR-MOCA PR-QUEBRADILLAS PR-SABANA GRANDE PR- SAN GERMAN PR-SAN SEBASTIAN PR-UTUADO PR-YAUCO PR-VILLALBA PR- AGUADILLA PR-AGUADA PR-LAS MARIAS PR-LARES PR-GUAYANILLA PR-BARCELONETA PR-CAMUY PR-GUANICA PR-HATILLO PR-JUANA DIAZ PR-MANATI PR-PONCE PR-CABO ROJO PR-MAYAGUEZ PR-RINCON PR-PENUELAS PR-LAJAS PR-ANASCO PR-ARECIBO PR- 306 AM AST MIERCOLES 3 DE SEPTIEMBRE DE 2008 ...SE DESARROLLAN TRONADAS FUERTES SOBRE LA MITAD OESTE DE PUERTO RICO... A LA 3:05 AM AST EL RADAR DOPPLER INDICO AGUACEROS Y TRONADAS ASOCIADAS A LAS BANDAS EXTERNAS DE LA TORMANTA TROPICAL HANNA... CUALES SE HABIAN MOVIDO SOBRE LA MITAD OESTE DE PUERTO RICO. LAS TRONADAS MAS INTENSAS ESTABAN LOCALIZADAS SOBRE EL AREA DE MAYAGUEZ...Y SE MOVIAN HACIA EL NORTE NORESTE A UNA VELOCIDAD DE 5 A 10 MPH. ESTAS TORMENTAS ELECTRICAS AFECTARAN LA MITAD OESTE DE LA ISLA HASTA LAS 450 AM...GENERANDO PERIODOS DE FUERTES LLUVIAS... VIENTOS EN FUERTE RAFAGAS Y POSIBLEMENTE GRANIZO. ADEMAS...ES POSIBLE QUE SE DESARROLLEN RAYOS INTENSOS CON ALGUNAS DE ESTAS TORMENTAS. SI SE ENCUENTRA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS AISLADOS COMO ARBOLES. MUEVASE AL INTERIOR DE UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR DE UN EDIFICIO...MANTENGASE ALEJADO DE VENTANAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE SE ACERQUE LA TORMENTA.
Local storm report, Sep 3, 7:01 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
801 AM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD CABO ROJO 18.09N 67.15W
09/03/2008 CABO ROJO PR EMERGENCY MNGR
URBAN FLOODING WAS REPORTED AT THE PEDERNALES SECTOR.
SOME ROADS AND HOMES WERE REPORTED FLOODED.
&&
RMOJICALocal storm report, Sep 3, 7:08 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
808 AM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD NAGUABO 18.21N 65.74W
09/03/2008 NAGUABO PR EMERGENCY MNGR
ROAD 31 WAS REPORTED IMPASSABLE AT THE INTERSECTION WITH
ROAD 53, AT SECTOR LA PITINA DUE TO RIVER RIO BLANCO
OVERFLOWING ITS BANKS IN THIS LOW SPOT.
&&
RMOJICALocal storm report, Sep 3, 7:11 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
811 AM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD E PONCE 17.99N 66.61W
09/03/2008 PONCE PR EMERGENCY MNGR
ROAD 1 NEAR THE MERCEDITA AIRPORT WAS REPORTED FLOODED.
&&
RMOJICAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Marine Weather Statement | JSJ | 6 hr | |
| Sep 2, 10:00 PM CDT | Special Marine Warning | JSJ | 105 min | |
| Sep 2, 10:23 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 2, 11:41 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 3, 12:31 AM CDT | Flood Watch | JSJ | 28 hr | |
| Sep 3, 1:31 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Sep 3, 1:38 AM CDT | Marine Weather Statement | JSJ | 8 hr | |
| Sep 3, 4:25 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| Sep 3, 5:17 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Sep 3, 6:20 AM CDT | Flash Flood Warning | JSJ | 115 min | |
| Sep 3, 6:55 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 7:20 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 3, 7:26 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 3, 7:38 AM CDT | Areal Flood Advisory | JSJ | 12 hr | |
| Sep 3, 8:16 AM CDT | Areal Flood Warning | JSJ | 14 hr | |
| Sep 3, 8:36 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 8:50 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 3, 9:24 AM CDT | Special Marine Warning | JSJ | 111 min | |
| Sep 3, 9:44 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 9:47 AM CDT | Special Marine Warning | JSJ | 118 min | |
| Sep 3, 9:52 AM CDT | Areal Flood Warning | JSJ | 15 hr | |
| Sep 3, 9:53 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 3, 10:29 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Sep 3, 10:50 AM CDT | Special Marine Warning | JSJ | 115 min | |
| Sep 3, 10:54 AM CDT | Marine Weather Statement | JSJ | 10 hr | |
| Sep 3, 11:14 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Sep 3, 11:51 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Sep 3, 11:53 AM CDT | Special Marine Warning | JSJ | 52 min | |
| Sep 3, 12:03 PM CDT | Special Marine Warning | JSJ | 117 min | |
| Sep 3, 12:05 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Sep 3, 12:10 PM CDT | Special Marine Warning | JSJ | 110 min | |
| Sep 3, 12:13 PM CDT | Severe Thunderstorm Warning | JSJ | 32 min | |
| Sep 3, 12:23 PM CDT | Areal Flood Advisory | JSJ | 8 hr | |
| Sep 3, 12:40 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 3, 1:27 PM CDT | Wind Advisory | JSJ | 8 hr | |
| Sep 3, 1:39 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Sep 3, 1:42 PM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Sep 3, 2:13 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Sep 3, 2:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| Sep 3, 3:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 3, 3:44 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Sep 3, 4:17 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Sep 3, 4:35 PM CDT | Special Marine Warning | JSJ | 115 min | |
| Sep 3, 4:39 PM CDT | High Surf Advisory | JSJ | 16 hr | |
| Sep 3, 5:50 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 3, 6:26 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 3, 6:39 PM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Sep 3, 7:43 AM CDT | Areal Flood Advisory | JSJ | 92 min |
Nearby
Flash Flood Watches in U.S. Virgin Islands, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.